| Catalog Number |
04.511.225.01 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient underwent surgery to implant plates and screws for the maxilla on (b)(6), 2019.About six months ago, the patient stated that they felt something ¿loose¿.Plate and screws were removed on (b)(6), 2023, and the plate was found to be broken into eight pieces.The patient did not have any trauma that could have caused the sudden breakage of the implant.The bone was not fully healed at the time of implant removal ¿ the maxilla was still mobile.It required the implantation of three plats to stabilize.The revision was performed on (b)(6), 2023.No additional surgery is anticipated.This report involves one 1.85mm ti matrix screw self-drilling/5mm.This is report 9 of 10 for (b)(4).This report is related to (b)(4) and (b)(4), which capture additional impacted products.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is not expected to be returned for manufacturer review/investigation.D10: date of concomitant therapy is (b)(6), 2019.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation was not able to identify any evidence that suggests migration of the 1.85mm ti matrix screw self-drilling/5mm.Additionally an unknown broken plate can be seen on the photographs and it could have contributed to the reported allegation, however with the information provided is not possible to determine.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was unconfirmed as the observed condition of the 1.85mm ti matrix screw self-drilling/5mm would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.